Alert archive / Florida / High Surf Advisories in 2007

High Surf Advisory 3, NWS Miami, FL

October 28, 2007Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Oct 28, 2007, 3:36 PM EDT for Palm Beach County, Florida. It took effect at Oct 29, 2007, 2:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 3:36 PM EDT (19:36 UTC)
In effect from
Oct 29, 2007, 2:00 PM EDT
Expired
Oct 30, 2007, 6:04 AM EDT
In force
16 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 281936
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT SUN OCT 28 2007

...INCREASING WINDS AND INCREASED SEAS WILL PRODUCE CONDITIONS
WHERE BEACH EROSION IS POSSIBLE FOR PALM BEACH COUNTY...

FLZ168-290230-
/O.NEW.KMFL.SU.Y.0003.071029T1800Z-071031T1200Z/
COASTAL PALM BEACH-
336 PM EDT SUN OCT 28 2007

...HIGH SURF ADVISORY IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
WEDNESDAY. 

THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN ATLANTIC
TONIGHT AND WILL PERSIST FOR SEVERAL DAYS...WITH WINDS OVER THE
LOCAL ATLANTIC WATERS IN THE 20 TO 25 KNOT RANGE BEGINNING
TONIGHT. BY EARLY MONDAY...THE SEAS IN THE ATLANTIC WATERS ARE
FORECAST TO BE NEAR EIGHT FEET. THE COMBINATION OF THE INCREASED
SEAS AND THE STRONG NORTHEASTERLY FETCH WILL INCREASE THE CHANCES
OF POUNDING SURF TO NEAR 10 FEET AND POSSIBLE BEACH EROSION OVER
THE PALM BEACH COASTAL ZONE...ESPECIALLY AT THE TIMES OF HIGH TIDE.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST
TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE
POSSIBLE. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF
LIFEGUARDS... AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES.
LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE
OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS.

$$
4 follow-up statements
000 
WHUS42 KMFL 290336
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1136 PM EDT SUN OCT 28 2007

...INCREASING WINDS AND INCREASED SEAS WILL PRODUCE CONDITIONS
WHERE BEACH EROSION IS POSSIBLE FOR PALM BEACH COUNTY...

FLZ168-291400-
/O.CON.KMFL.SU.Y.0003.071029T1800Z-071031T1200Z/
COASTAL PALM BEACH-
1136 PM EDT SUN OCT 28 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM MONDAY TO 8 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
WEDNESDAY.

THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN ATLANTIC
MONDAY AND WILL PERSIST FOR SEVERAL DAYS...WITH WINDS OVER THE
LOCAL ATLANTIC WATERS IN THE 20 TO 25 KNOT RANGE BEGINNING
MONDAY. BY EARLY MONDAY...THE SEAS IN THE ATLANTIC WATERS ARE 
FORECAST TO BE NEAR EIGHT FEET. THE COMBINATION OF THE INCREASED
SEAS AND THE STRONG NORTHEASTERLY FETCH WILL INCREASE THE CHANCES
OF POUNDING SURF TO NEAR 10 FEET AND POSSIBLE BEACH EROSION OVER
THE PALM BEACH COASTAL ZONE...ESPECIALLY AT THE TIMES OF HIGH
TIDE.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST
TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP
CURRENTS ARE POSSIBLE. THOSE GOING TO THE BEACH SHOULD HEED THE
ADVICE OF LIFEGUARDS... AND AVOID GOING INTO THE SURF AT
UNGUARDED BEACHES. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE
AND CATCH PEOPLE OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES
AND PIERS.

$$
000 
WHUS42 KMFL 291911
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT MON OCT 29 2007

FLZ168-301000-
/O.CON.KMFL.SU.Y.0003.000000T0000Z-071031T1200Z/
COASTAL PALM BEACH-
311 PM EDT MON OCT 29 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN ATLANTIC
OVER THE NEXT SEVERAL DAYS...WITH WINDS OVER THE LOCAL ATLANTIC
WATERS IN THE 20 TO 30 KNOT RANGE. SEAS WILL BE IN THE 8 TO 11 FOOT
RANGE TONIGHT...BUT ARE FORECAST TO INCREASE TO 11 TO 15 FEET BY
TUESDAY NIGHT IN A BUILDING NORTHEAST SWELL. THE COMBINATION OF THE
INCREASED SEAS AND THE STRONG NORTHEASTERLY WINDS WILL RESULT IN 
POUNDING SURF TO AT LEAST 10 FEET.

THE POUNDING SURF WILL RESULT IN BEACH EROSION...ESPECIALLY AT
TIMES OF HIGH TIDE. THE NEXT HIGH TIDE AT LAKE WORTH PIER IS AT 
1120 PM TONIGHT.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST
TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...STRONG RIP
CURRENTS WILL CONTINUE. AS SUCH...SWIMMING IS NOT ADVISED. LARGE
BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF
GUARD.

$$

GREGORIA
000 
WHUS42 KMFL 292052
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
452 PM EDT MON OCT 29 2007

FLZ168-301000-
/O.NEW.KMFL.CF.A.0001.071030T1000Z-071031T1800Z/
/O.EXT.KMFL.SU.Y.0003.000000T0000Z-071031T1800Z/
COASTAL PALM BEACH-
452 PM EDT MON OCT 29 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR COASTAL AREAS OF PALM BEACH COUNTY. THE HIGH SURF
ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY.

THE COMBINATION OF WINDS IN THE 25 TO 30 MPH RANGE DEVELOPING
TONIGHT AND DEVELOPING SEAS TO NEAR 12 FEET BY EARLY TUESDAY WILL
RESULT IN POUNDING SURF AND FLOODING IS POSSIBLE ALONG THE COASTAL
ZONE. 

THE POUNDING SURF WILL RESULT IN BEACH EROSION...ESPECIALLY AT
TIMES OF HIGH TIDE. THE NEXT HIGH TIDE AT LAKE WORTH PIER IS AT
1120 PM TONIGHT AND ON TUESDAY NEAR NOON.

A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST
TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...STRONG RIP
CURRENTS WILL CONTINUE. AS SUCH...SWIMMING IS NOT ADVISED. LARGE
BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF
GUARD.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

$$


60/57
000 
WHUS42 KMFL 301004
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
604 AM EDT TUE OCT 30 2007

FLZ168-302200-
/O.CAN.KMFL.SU.Y.0003.000000T0000Z-071031T1800Z/
/O.UPG.KMFL.CF.A.0001.000000T0000Z-071031T1800Z/
/O.NEW.KMFL.CF.W.0002.071030T1004Z-071031T2200Z/
COASTAL PALM BEACH-
604 AM EDT TUE OCT 30 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. 

THE COMBINATION OF NORTHEAST WINDS IN THE 25 TO 40 MPH RANGE WITH
HIGHER GUSTS DEVELOPING TODAY WITH DEVELOPING SEAS TO NEAR 12 FEET
NEARSHORE AND AN INCREASING MODERATE EAST TO NORTHEAST SWELL WILL
RESULT IN A ROUGH SURF ALONG THE PALM BEACH COAST BEACHES WITH THE
THREAT CONTINUING THROUGH WEDNESDAY.

THE POUNDING SURF WILL RESULT IN BEACH EROSION AND MINOR COASTAL
FLOODING OF STRUCTURES ALONG THE BEACH FRONT...ESPECIALLY AT TIMES
OF HIGH TIDE WHICH WILL BE SHORTLY AFTER NOON TODAY AND TOMORROW
AND SHORTLY AFTER MIDNIGHT TONIGHT. THE THREAT IS GREATEST FOR
NORTHEAST PALM BEACH COUNTY.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE LIKELY. IN ADDITION TO
THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS
SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY
SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD.

$$

FLZ172-173-302200-
/O.NEW.KMFL.SU.Y.0004.071030T1004Z-071031T2200Z/
/O.NEW.KMFL.CF.A.0002.071030T1004Z-071031T2200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
604 AM EDT TUE OCT 30 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...COASTAL FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. A COASTAL
FLOOD WATCH HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD WATCH IS IN
EFFECT THROUGH WEDNESDAY AFTERNOON. 

THE COMBINATION OF NORTHEAST WINDS IN THE 25 TO 40 MPH RANGE WITH
HIGHER GUSTS DEVELOPING TODAY...WITH DEVELOPING SEAS TO NEAR 12
FEET NEARSHORE AND A SMALL NORTHEAST SWELL EXPECTED TO BEGIN
REACHING MAINLY PORTIONS OF THE BROWARD COUNTY COAST LATER TODAY
AND TONIGHT...WILL RESULT IN A ROUGH SURF ALONG THE BROWARD AND
MIAMI DADE COUNTY BEACHES WITH THE THREAT CONTINUING THROUGH
WEDNESDAY.

THE POUNDING SURF WILL RESULT IN SOME BEACH EROSION WITH MINOR
COASTAL FLOODING ALONG THE IMMEDIATE BEACH FRONT POSSIBLE...ESPECIALLY
AT TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER NOON TODAY AND
TOMORROW AND SHORTLY AFTER MIDNIGHT TONIGHT. THE THREAT IS
GREATEST FOR BROWARD COUNTY MAINLY TONIGHT AND TOMORROW WHEN A
BIT OF A HIGHER SWELL COULD REACH THE COAST FROM THE NORTHEAST.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE POSSIBLE. IN ADDITION TO
THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS
SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY
SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 28, 2:50 PM EDT, 46 minutes earlier.

Area forecast discussion, Oct 28, 2:50 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SUN OCT 28 2007

.DISCUSSION...
NOT MUCH CHANGE IN THE FORECAST FROM PREVIOUS FORECAST FOR THE NEXT
SEVERAL DAYS...WITH INCREASE IN WINDS ANTICIPATED AS THE PRESSURE
GRADIENT OVER THE WESTERN ATLANTIC WILL INCREASE IN RESPONSE TO
HIGH PRESSURE BUILDING INTO THE SOUTHEAST U.S. TONIGHT INTO MONDAY.
THIS WILL LIKELY RESULT IN WINDS OVER THE ATLANTIC WATERS OF 20 TO
25 KNOTS...MORE LIKELY IN THE 20 TO 22 KNOT RANGE. RECENT
SATELLITE IMAGERY AND LATEST GUIDANCE INDICATE INCREASING CLOUDINESS
APPROACHING FROM THE BAHAMAS...BUT ANY ASSOCIATED PRECIP WILL BE
LIGHT TO MODERATE AND QUICKLY MOVING...WITH MINIMAL ACCUMULATION.
THIS TREND OF QUICKLY MOVING SHOWERS FROM TIME TO TIME WILL
PERSIST FOR THE NEXT SEVERAL DAYS.

T.D. 16 HAS BEEN UPGRADED TO T.S. NOEL. BASED ON THE LATEST
OFFICIAL FORECAST...WITH THE SYSTEM STAYING EVEN FURTHER EAST FROM
SOUTH FLORIDA THAN THE PREVIOUS FORECAST...THERE WOULD NOT BE MUCH
DIRECT IMPACT ON SOUTH FLORIDA OR THE LOCAL WATERS. BUT MUST
EMPHASIZE THE UNCERTAINTY AS ALWAYS ESPECIALLY IN THE EXTENDED
FORECAST.

&&

.AVIATION...
ANOTHER MOISTURE SURGE MOVING WEST ON THE MEAN EAST TO NORTHEAST
WIND FLOW ACROSS THE ATLANTIC COASTAL WATERS FROM THE BAHAMAS WILL
BRING ANOTHER CLUSTER OF SHOWERS WITH OCCASIONAL CEILINGS AROUND 2
THOUSAND FEET AND VISIBILITIES REDUCED TO 3 MILES IN SHRA FROM ABOUT
18Z THROUGH 21Z AT THE METRO PALM BEACH, BROWARD AND DADE AIRPORTS.
THE SHRA WILL BE MOVING AROUND 15-20 KNOTS SO EFFECT ON AIRPORT
OPERATIONS SHOULD BE BRIEF. THIS PATTERN SHOULD REPEAT SEVERAL TIMES
DURING THE NEXT 24 HOURS AND MORE. FOR KAPF, SIMILAR SHOWERS WILL BE
MOVING THROUGH WESTERN COLLIER BUT FEW EXPECTED AFTER 06Z. OTHERWISE
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NIGHTTIME HOURS. WINDS
WILL BE GRADUALLY INCREASING THROUGH MONDAY AS THE GRADIENT BECOMES
TIGHTER BETWEEN HIGHER PRESSURES OVER THE CONTINENTAL U.S. AND THE
TROPICAL SYSTEM IN THE CARIBBEAN.

&&

.MARINE...

FOR THE ATLANTIC WATERS AND THE OFF SHORE GULF WATERS...SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TUESDAY NIGHT

THE WINDS IN THE ATLANTIC WATERS ARE FORECAST TO BE IN THE 20 TO
25 KNOT RANGE TONIGHT. THE FETCH WILL BEGIN TO INCREASE AND BECOME
MORE NORTHEASTERLY TONIGHT INTO MONDAY. BY EARLY MONDAY...THE SEAS
IN THE ATLANTIC WATERS ARE FORECAST TO BE NEAR EIGHT FEET. THE
COMBINATION OF THE INCREASED SEAS AND THE STRONG NORTHEASTERLY
FETCH WILL INCREASE THE CHANCES OF POUNDING SURF AND POSSIBLE
BEACH EROSION...ESPECIALLY AT THE TIMES OF HIGH TIDE.
THEREFORE...A HIGH SURF ADVISORY WILL BE ISSUED. RIP CURRENTS ON
THE ATLANTIC BEACHES WILL CONTINUE TO A HIGH RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  76  85  79 / 40 40 30 30
FORT LAUDERDALE  86  77  86  78 / 40 40 30 30
MIAMI            86  76  86  77 / 40 40 30 30
NAPLES           86  72  86  71 / 30 30 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ630-AMZ650-
     AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY FROM 2 AM MONDAY TO 6 AM EDT WEDNESDAY FOR
     GMZ676.

&&

LONG TERM...60/BD
SHORT TERM/AVIATION...50/RLP
Hazardous weather outlook, Oct 28, 9:09 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
909 AM EDT SUN OCT 28 2007

FLZ063-066>075-168-172>174-282145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
909 AM EDT SUN OCT 28 2007

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...
...DETERIORATING MARINE CONDITIONS THROUGH MID WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF EAST TO NORTHEAST WINDS AT 15 TO
20 MPH WITH LOW TIDE IN THE MID AFTERNOON WILL RESULT IN A HIGH
RISK OF RIP CURRENTS AT PALM BEACH, BROWARD AND MIAMI-DADE BEACHES
TODAY. STRONG RIP CURRENTS ARE LIKELY, ESPECIALLY NEAR THE TIME OF
LOW TIDE WHICH WILL BE FROM 4 TO 5 PM TODAY.

THUNDERSTORMS: THERE IS A SLIGHT RISK OF LIGHTNING ACROSS SOUTH
FLORIDA TODAY, PRIMARILY ALONG THE EAST COAST IN THE MORNING AND
OVER INTERIOR AND SOUTHWEST GULF COAST AREAS THIS AFTERNOON AND
EVENING.

WAVES: SEAS WILL INCREASE TO 7 FEET OVER THE ATLANTIC WATERS LATE
THIS AFTERNOON, AND TO 8 FEET TONIGHT. OVER THE OUTER GULF COASTAL
WATERS, SEAS WILL INCREASE TO 7 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TROPICAL DEPRESSION SIXTEEN SOUTH OF HISPANIOLA TODAY IS FORECAST
TO MOVE SLOWLY NORTHWEST TOWARD CENTRAL CUBA AND STRENGTHEN SOME
THROUGH TUESDAY, THEN TURN NORTHEAST ACROSS CUBA AND THROUGH THE
CENTRAL BAHAMAS WEDNESDAY AND THURSDAY. ALL PERSONS IN MAINLAND
SOUTH FLORIDA ARE URGED TO FOLLOW THE PROGRESS OF THE DEPRESSION
FOR THE NEXT FEW DAYS.

REGARDLESS OF THE FUTURE TRACK AND STRENGTH OF TROPICAL DEPRESSION
SIXTEEN, NORTHEAST WINDS ARE EXPECTED TO INCREASE OVER ALL OF
SOUTH FLORIDA MONDAY, REACHING SPEEDS OF 25 MPH WITH GUSTS TO 35
MPH TUESDAY AND WEDNESDAY. THESE WINDS WILL PRODUCE VERY ROUGH
SEAS AND HAZARDOUS CONDITIONS OVER THE COASTAL WATERS, WITH THE
POTENTIAL FOR HIGH SURF AND BEACH EROSION DURING THE EARLY AND
MIDDLE PART OF THE WEEK. VERY STRONG RIP CURRENTS WILL ALSO BE
LIKELY UNDER THESE CONDITIONS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
PERIOD. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN IMPACTS FROM
THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Oct 28, 11:00 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT SUN OCT 28 2007

FLZ068-072-074-168-172-173-282100-
COASTAL BROWARD COUNTY-COASTAL MIAMI-DADE COUNTY-
COASTAL PALM BEACH COUNTY-METRO BROWARD COUNTY-
METRO PALM BEACH COUNTY-METROPOLITAN MIAMI DADE-
1100 AM EDT SUN OCT 28 2007

...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES TODAY...

THE PRESSURE GRADIENT REAINS STRONG BETWEEN A HIGH PRESSURE SYSTEM
OVER THE MID MISSISSIPPI VALLEY AND TROPICAL DEPRESSION SIXTEEN NEAR
HISPANIOLA. THUS EAST TO NORTHEAST WINDS FROM 15 TO 25 MPH CAN BE
EXPECTED ACROSS THE ATLANTIC COAST TODAY. THE STRONG ONSHORE WINDS
WILL PRODUCE DANGEROUS RIP CURRENTS ALONG THE ATLANTIC BEACHES OF
SOUTHEAST FLORIDA, WITH THE GREATEST THREAT OF STRONG RIP CURRENTS
OCCURRING AFTER 3 PM OR NEAR THE TIME OF LOW TIDE.

BEACH GOERS ARE STRONGLY CAUTIONED TO NOT ENTER THE WATER MUCH
ABOVE THE KNEES AS CONDITIONS WILL BECOME INCREASINGLY DANGEROUS
THROUGH THE AFTERNOON. RIP CURRENTS ARE THE NUMBER ONE WEATHER
RELATED KILLER IN SOUTH FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 9:25 PM EDTMarine Weather StatementMFL51 hr

Nearby

High Surf Advisories in Florida, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.